I never experienced it myself. I was only on Lyrica for several months and I didn't have any relief from the pain so I dropped it but I did find a web page that stated that it was a side effect problem.
This is what it states:
"Hair loss (known medically as alopecia) is a rare side effect of Lyrica® (pregabalin). In previous clinical studies, between 1 in 100 and 1 in 1,000 people taking Lyrica experienced hair loss. The exact percentage of people who developed hair loss while taking Lyrica was not reported. Because hair loss is so common in the general public, it is difficult to say whether hair loss is caused by Lyrica, genetics, other factors, or a combination of these things.
If you are taking Lyrica and hair loss becomes a problem, talk with your healthcare provider. Depending on how severe the hair loss is, there are things that he or she may be able to do. If your hair loss continues to be bothersome or if your healthcare provider believes that Lyrica is causing your hair loss, he or she may recommend trying a different epilepsy, diabetic neuropathy, fibromyalgia, or postherpetic neuralgia treatment."
I imagine if your thyroid levels were normal, & you haven't changed any of your other meds, or nothing different has occured recently..then it could very well be caused by the Lyrica. If the hair loss is bothersome, I would switch to a different type of med..ex Neurotin.
Your post caught my eye, but I am on Gabapentin and not on Lyrica. I have just noticed that I appear to have lost hair recently and have developed a bit of a receding hair line. I just thought this was probably my age (47) but am now wondering if there is any link to medication. Will have to ask neuro at next visit.
Slightly broken: I will take a copy of the side effects to the neurologist and see what he says!
Sarah: I tried Gabapentin but it made me feel very sluggish which is why it was changed to Pregabalin (Lyrica) I am seeing my neurologist in Feb '11 so will ask him what he thinks and will post feedback, this cant go on its making me feel down and very self conscious.
I have been on Lyrica for a few months now. I haven't experienced any hair loss. Although my skin and scalp are very dry and itchy but that could be just down to the weather conditions the UK is experiencing. (went very cold very quickly).
"Because hair loss is so common in the general public, it is difficult to say whether hair loss is caused by Lyrica, genetics, other factors, or a combination of these things." Within a few days of starting Lyrica back in 2007, my husband's hair started falling out in clumps like a cancer patient. You can't tell me that wasn't caused by Lyrica!
Hi - hair loss has been a HUGE problem for me lately, so thought I'd chime in. I never had a problem with Lyrica and hair loss, but that doesn't mean someone else doesn't. Since stress is one of the biggest contributors to hair loss - it's the first thing I look at.
Keep in mind - whatever you take or experience, it takes a while to actually cause the hair loss. The follicles die or lose circulation and that hair sheds - it's not immediate. So if you take Lyrica and very quickly lose hair, you might look back a few months to see if something might have occurred to cause it. An emotionally difficult time can cause hair loss months later - when you might be feeling great!
I traced a recent severe hair loss trend to a beta blocker. I've stopped it (perhaps not great for my heart), and hope to get some hair back! There are so many factors that go into hair loss - it's hard to do the detective work. I ended up needing a wig in the past due to methotrexate. And I have always had VERY thick hair. (Thank goodness). This time, clumps were falling out, and when I wash it - it seems like I'll go bald! I feel like I have about 1/6th of my hair left.
I can empathize with the concern. Lyrica is certainly a drug you can stop for a while to see if it is the culprit. Just remember the time issue when investigating the it. Blessings, Jan
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.